Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Feeling nauseous, having cramps in stomach and noticed a clot. Is it a normal period?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
Hi There, my perid was due Nov 13/13 (28 Day Cycle). Throughout this week, i was very nauseous to vomitting. Nov 15 evening i started getting really bad cramps, Nov 16, started bleeding, thought it was my normal period just a few days late. (I'm usually right on time). I had a little clotting, which is normal. Nov 18 early afternoon i stopped bleeding. Today (Nov 19) in the afternoon i went to the bathroom as my stomach was not feeling well, passed a clot and have full on bleeding again. My stomach is having cramps (Like I normally do with my period). On November 14th/15th i took a few HPT's (My husband and I are trying to conceve) but they were negative. Should I take another HPT or see a dr. or does this sound like a normal period? (My normal periods are cramping a day or 2 before starting, 3 days of flow and done).
Posted Mon, 9 Dec 2013 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 23 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: Hello THanks for your query. As your HPT is negative, you are most probably not pregnant ( these tests are upto 97 % effective in detection of pregnancy ). There can exist the following possibilities - 1. This is a period, albeit different from normal from you in terms of altered amount and pattern of bleeding. This could be normal once in a while, or due to stress, weight gain, changes in diet or sleep, hypothyroidism etc. 2. You probably had an early pregnancy miscarriage ( might not be picked up by HPT ) or a pregnancy complication like an ectopic pregnancy. 3. Conditions like polycystic ovaries , endometrial hyperplasia - the lining of the uterus thickens, so a clot , tissue like thing is passed with heavy bleeding and cramps and slight delay of periods. For your question, taking another HPT would not help. You can wait and watch , and if the bleeding subsides in a few days by itself , nothing needs to be done. If the bleeding outstays the length of your normal period, do see a doctor to rule out the above possibilities. If , at any point of time, you have unnatural cramps, dizziness , syncopal attacks - do see a doctor right away. All the best Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
Follow-up: Feeling nauseous, having cramps in stomach and noticed a clot. Is it a normal period? 4 minutes later
Thank you very much for the reply! We've been trying to conceive for awhile and I feel foolish rushing into the Dr's office with every symptom! Have a great day.
Answered by Dr. Aarti Abraham 2 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: Hey ! Thank you for the appreciation. All the best to you, may you be blessed soon. You too take care. Feel free to contact me directly anytime at - WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor